MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II; WIRE, GUIDE, CATHETER
Model Number 1009664J
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties, patient effect, and treatment appear to be related to the operational context of the procedure.It was reported that the guide wire interacted with an implanted stent, resulting in resistance during removal of the wire.Additionally, it is likely that manipulation of the wire, when resistance was encountered, resulted in the tip separating.The separated portion of the wire was embedded into a vessel using a stent.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported the procedure was to treat a lesion in the left anterior descending (lad) artery.Post stent implantation, the ht bmw universal ii guide wire became caught in the implanted stent and was hard to remove.The tip of the guide wire broke off; therefore, a stent was implanted to embed the separated guide wire tip.There was no adverse patient sequela.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial report being filed.A medwatch report was received stating the following: "the bmw universal ii wire was being used for an intervention.When the physician tried removing the wire, the tip became entangled in the stent struts.After many attempts at getting this wire lose, it frayed, and the tip detached from the remaining wire.The physician was not able to retrieve the wire tip out of the artery.To prevent any complications, he secured it in place by pinning it against two deployed stents." no additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties, patient effect, and treatment appear to be related to the operational context of the procedure.It was reported that the guide wire interacted with an implanted stent, resulting in resistance during removal of the wire.Additionally, it is likely that manipulation of the wire, when resistance was encountered, resulted in the tip separating and stretching.The separated portion of the wire was embedded into a vessel using a stent.There is no indication of a product quality issue with respect to manufacture, design, or labeling.E4 - initial report sent to fda updated from no to yes.G2 - report source updated.H10 - related report number added.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20112651
Report Number2024168-2024-10346
Device Sequence Number7447185
Product Code DQX
UDI-Device Identifier08717648118753
UDI-Public(01)08717648118753(17)241130(10)2121271
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number1009664J
Device Catalogue Number1009664J
Device Lot Number2121271
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date08/30/2024
Supplement Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight85 KG
Patient EthnicityNon Hispanic
Patient RaceWhite